Undiagnosed Symptoms Community
Propranolol and Metformin causing cold feet and muscle spasms?
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Propranolol and Metformin causing cold feet and muscle spasms?

I've been on Propranolol for anxiety (3 x 40mg a day) for about a year and a half and just this week an endocrinologist prescibed Metformin for my PCOS.  At the moment I'm on 500mg a day.  When I went to get the prescriptions filled for both, the pharmacist told me there was an interaction warning between the two, but that it was insignificant or minor.  It says "The effects of Metforming 4000mg tabs are slightly increased by Propranolol 40mg tabs increasing the hypoglycaemic effect."

The edocrinologist told me that it would be normal for me experience an upset tummy and that is gradually getting better, but my feet are cold and I'm getting what I think is muscle spasms in my legs.  I can't be sure if they're muscle spasms or something in my veins.

Although I've read the MedlinePlug Drug Information about Metformin, I'm worried these side effects are abnormal, whether I should go to ER (A&E), whether they're signs of lactic acidosis.  Anyone have any ideas?
Related Discussions
1 Comment
Blank
Avatar_m_tn
hmmm...I'm on atenolol, another beta blocker, I used to be on propranolol years back. You can get cold feet and hands from beta blockers, if you have Raynaud's syndrome, it could make it worse. However I need the beta blockers to keep my heart from racing so I just put up with the cold hands/feet.

I also have PCOS and diabetes. I take Avandia and have no side effects from mixing the two drugs. You might ask your dr to switch you to Avandia, I believe its another drug they use for PCOS. It comes in 8mg and 4mg, and rarely will it cause hypoglycemia.

As far as the muscle spasms, I am not sure what can cause this. I get leg cramps myself and my doctor told me to take magnesium 400 mg. a day. It seems to help.

I would ask your dr. to review your medications and make adjustments if necessary. Mention the muscle spasms. Good Luck.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
mkh9
CA
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom